Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Is It Normal For A Person With SLE To Get UTI With E Coli In It?

Is It Normal For A Person With SLE To Get UTI With E Coli In It?

I've had a low grade fever off and on for a month +. Then boom I had severe pain and foul urine. My immediate urine test came back positive for an UTI. Then I got my lab test showing the e coli. My stomach is swollen and I'm still having abdominal pain. I've been on antibiotics since Wednesday.
Is this normal?

A MyLupusTeam Member said:

No. This is not normal. The antibiotic should be one that takes care to rid the body of excess E Coli. Depending on the antibiotic it may take as long as 7-10 days to be effective. However, if you are having new symptoms; i.e. abdominal swelling and pain, I would definitely recommend that you get yourself to a walk-in/urgent care today for help; to rule out any other causes as well. If this option is not available to you, I would call the on-call physician for the office that treated you for this condition for direction. If at any point the pain becomes too much, you are unable to keep food or drink down, or you are unable to void, seek immediate attention at the ER.

All humans have a little E Coli in their systems, when we get an overgrowth of E Coli it can cause UTIs, cramps, and other serious issues if not treated appropriately. The first line of defense is usually specific antibiotics identified through the urine culture and sensitivity testing.

posted 4 months ago
A MyLupusTeam Member said:

I get a lot of UTIs and kidney stones

posted 4 months ago
A MyLupusTeam Member said:

Ty

posted 4 months ago
A MyLupusTeam Member said:

I got both my moderna shots and a booster and still got covid . I was very sick. So I feel that the shot didn't do any thing for me really. I did get really sick after receiving the shots each time.

posted 4 months ago
A MyLupusTeam Member said:

You’re welcome. I do hope you feel better soon, Dena. 🤕

posted 4 months ago
Already a Member? Log in